Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 1, 2016, 5:42 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 5:42 PM PST (01:42 UTC)
- Expired
- Feb 2, 2016, 2:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
497 WHUS76 KSGX 020142 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 542 PM PST MON FEB 1 2016 ...STRONG NORTHWEST WINDS THROUGH EARLY TUESDAY MORNING... .STRONG NORTHWEST WINDS...GUSTING 20 TO 25 KT...WILL CONTINUE OVER THE COASTAL WATERS TONIGHT. IN ADDITION...COMBINED SEAS OF 10 TO 13 FEET ARE LIKELY IN THE OUTER WATERS AND 8 TO 10 FEET IN THE INNER WATERS. WINDS AND SWELL WILL GRADUALLY DECREASE BY EARLY TUESDAY MORNING. PZZ750-775-021000- /O.CAN.KSGX.GL.W.0001.000000T0000Z-160202T1000Z/ /O.NEW.KSGX.SC.Y.0003.160202T0142Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 542 PM PST MON FEB 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 KT THROUGH EARLY TUESDAY MORNING...THEN DIMINISHING. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET IN THE OUTER WATERS AND 8 TO 10 FEET IN THE INNER WATERS...LOWERING BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 1:42 PM PST, 4 hours earlier.
Area forecast discussion, Feb 1, 1:42 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST MON FEB 1 2016
.SYNOPSIS...
STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THIS
AFTERNOON AND EARLY EVENING AS A STRONG TROUGH OVER UTAH CONTINUES
TO MOVE EAST...BEFORE WINDS DIMINISH TONIGHT. WEAKER
WINDS...CLEARING SKIES AND DRIER CONDITIONS WILL RESULT IN AREAS OF
FROST OVER PORTIONS OF THE VALLEYS TONIGHT. HIGH PRESSURE ALOFT OFF
THE WEST COAST WILL STRENGTHEN DURING THE WEEK BRINGING DRY WEATHER
AND A WARMING TREND INTO NEXT WEEKEND...WITH MOSTLY CLEAR SKIES AND
OCCASIONAL GUSTY NORTHEAST WINDS IN THE COASTAL FOOTHILLS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VISIBLE SATELLITE THIS AFTERNOON SHOWS SCATTERED FAIR WEATHER
CUMULUS OVER PORTIONS OF THE VALLEYS...MOUNTAINS AND HIGH DESERTS.
ON WATER VAPOR SATELLITE...THE POWERFUL AND COLD UPPER LEVEL TROUGH
WAS MOVING EAST INTO UTAH/ARIZONA...BUT STRONG WINDS IN NORTHWEST
FLOW ALOFT CONTINUE. THE 12Z MIRAMAR SOUNDING SHOWED 35 KT NORTHWEST
WINDS AT 850 MB...AND WE ARE STILL HAVING BLUSTERY CONDITIONS ALONG
THE COAST...30-35 MPH...WITH 30-45 MPH WIND GUSTS...AND LOCALLY 50
MPH...IN THE PASSES/CANYONS AND DESERT SLOPES. LOCALLY STRONG WEST
WINDS WILL CONTINUE THROUGH THE DAY...ALTHOUGH NOT AS STRONG AS
YESTERDAYS AND LAST NIGHTS WINDS. THE WRF DOES SHOW AN INCREASE IN
WINDS THIS AFTERNOON INTO EARLY EVENING...SO THE WIND ADVISORY
CONTINUES FOR THE COASTAL AREAS...SAN DIEGO COUNTY VALLEYS...INLAND
ORANGE COUNTY...HIGH DESERTS AND SAN BERNARDINO COUNTY MOUNTAINS.
THE WINDS OVER THE OTHER AREAS SHOULD CONTINUE TO DIMINISH...SO THE
ADVISORY WAS CANCELLED FOR THOSE ZONES.
WITH DIMINISHING CLOUDS TODAY...A LINGERING COLD AIR MASS...AND
LIGHTER WINDS TONIGHT...IT WILL LIKELY GET PRETTY COLD...WITH FROST
CONDITIONS POSSIBLE IN THE COLDER VALLEY AREAS. A FROST ADVISORY HAS
BEEN ISSUED FOR PORTIONS OF THE INLAND EMPIRE AND SAN DIEGO COUNTY
VALLEYS.
BUILDING HIGH PRESSURE RIDGING WILL DOMINATE THE WEATHER PATTERN
THROUGH NEXT WEEKEND...EXCEPT FOR A SHORTWAVE TROUGH WHICH PASSES
BY NORTH OF THE REGION OVERNIGHT THURSDAY. THUS...EXPECT WARMING
THROUGH THIS WEEKEND...WITH DAY-TIME HIGHS REACHING SEVERAL DEGREES
ABOVE NORMAL. WITH OFFSHORE FLOW STARTING TUESDAY AND CONTINUING
THROUGH THE WEEKEND...NIGHT AND MORNING MARINE LAYER CLOUDS/FOG
SHOULD MOSTLY BE ABSENT. STRONGER SURFACE HIGH PRESSURE OVER THE
GREAT BASIN ON FRIDAY IN THE WAKE OF THE AFOREMENTIONED SHORT-
WAVE...COULD BRING SOMEWHAT STRONGER OFFSHORE WINDS. OTHERWISE...THE
OFFSHORE FLOW WILL MOSTLY BE WEAK.
&&
.AVIATION...
012130Z...AREAS OF BKN CLOUDS WITH BASES 5000-7000 FT MSL WILL
GRADUALLY DECREASE OVER THE MOUNTAINS THROUGH 01Z.
OTHERWISE...UNLIMITED VIS AND MOSTLY CLEAR SKIES WILL PREVAIL
THROUGH TUESDAY. AREAS OF WEST TO NORTHWEST WINDS WILL
CONTINUE...WITH SURFACE GUSTS 25 KT IN COASTAL AREAS...AND 35-45KT
IN SOME MOUNTAIN/DESERT AREAS. WINDS WILL DECREASE GRADUALLY THROUGH
03Z TONIGHT.
&&
.MARINE...
130 PM...SEAS WERE LOWERING TO 12-15 FEET IN THE COASTAL WATERS AND
WILL CONTINUE TO LOWER. SAN CLEMENTE BASIN BUOY HAS HAD PEAK GUSTS
OF 33 KNOTS THE PAST 3 HOURS AND WILL GRADUALLY HAVE LIGHTER WINDS
THE REST OF THIS AFTERNOON AND TONIGHT. WINDS WILL LIKELY LOWER TO
BELOW GALE WARNING CRITERIA OVER THE REGION BY 3 PM AND BELOW SMALL
CRAFT ADVISORY CRITERIA LATE TONIGHT. THE GALE WARNING REMAINS IN
EFFECT UNTIL 2 AM TUE...BUT MAY BE DOWNGRADED TO A SMALL CRAFT
ADVISORY BY LATE AFTERNOON.
&&
.BEACHES...
130 PM...HIGH SURF ADVISORY CONTINUES THROUGH 3 AM TUE...WITH AREAS
OF 5-8 FOOT SURF WITH LOCAL SETS AROUND 9 FEET THIS AFTERNOON. AS
THE OFFSHORE WIND/SWELLS DECREASE LATER TODAY AND TONIGHT...SURF
WILL GRADUALLY DIMINISH.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR APPLE AND LUCERNE
VALLEYS-ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND
AREAS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY VALLEYS.
FROST ADVISORY FROM 1 AM TO 8 AM PST TUESDAY FOR SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS.
HIGH SURF ADVISORY UNTIL 3 AM PST TUESDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 2 AM PST TUESDAY FOR COASTAL WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...HARRISON
AVIATION/MARINE/BEACHES...MAXWELLIn the hours before
Local storm report, Feb 1, 1:45 PM PST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PST MON FEB 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY SNOW 1 W BIG BEAR LAKE 34.24N 116.91W
02/01/2016 M12.0 INCH SAN BERNARDINO CA UTILITY COMPANY
12 INCHES OF STORM TOTAL SNOW REPORTED AT
BIG BEAR AT AN ELEVATION OF 6750 FEET.
0630 AM HEAVY SNOW 3 WNW BIG BEAR LAKE 34.27N 116.94W
02/01/2016 M14.0 INCH SAN BERNARDINO CA UTILITY COMPANY
14 INCHES OF STORM TOTAL SNOW REPORTED AT
FAWNSKIN.
0900 AM HEAVY SNOW 1 S LAKE ARROWHEAD 34.25N 117.19W
02/01/2016 M8.0 INCH SAN BERNARDINO CA TRAINED SPOTTER
5 TO 8 INCHES OF STORM TOTAL SNOW REPORTED
AT LAKE ARROWHEAD.
0900 AM HEAVY SNOW 3 NE RUNNING SPRINGS 34.24N 117.08W
02/01/2016 M7.0 INCH SAN BERNARDINO CA TRAINED SPOTTER
7 INCHES OF STORM TOTAL SNOW REPORTED AT
GREEN VALLEY LAKE.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 12:53 PM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 20 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.